MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22530UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx coronary drug-eluting stent to treat a severely tortuous, severely calcified lesion exhibiting 90% stenosis located in the ostium of the circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device however excessive force was not used during delivery.It was reported that while attempting to deliver the stent to the distal circumflex artery the stent could not pass the proximal bend due to its severe angle and calcification.While attempting to withdraw the stent into the guide catheter, stent dislodgement occurred at the ostium of thecx artery.The dislodged stent was removed from the patient using a snare.Balloon angioplasty was then performed to the distal target lesion.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was prepped as per ifu with no issues.Resistance was noted during withdrawal of the device but excessive force was not used.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9626922
Report Number9612164-2020-00400
Device Sequence Number10857659
Product Code NIQ
UDI-Device Identifier00643169556751
UDI-Public00643169556751
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Model NumberRONYX22530UX
Device Catalogue NumberRONYX22530UX
Device Lot Number0009654024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/28/2020
03/27/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/18/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;